Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online
Ask a Urologist   »  

What can cause strong smell of ammonia in my urine along with gas formation?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2003
Answered : 682 Questions
i am 35 yrs i have this strong smell of ammonia in my urine in the morning accompanied with lot of gas formation. i was diagnosed with mild hiatal hernia in 2007 and i had same symptoms, then i was put on omeprazole, ganton and dromis which cured it. it has started again i have this urge for frequent urination and burning sensation/stinging sensation after urination sometimes. i drink lots of water 3-5 ltrs daily, though my parents are diabetic my sugar report has been normal and urine has no infection. i have observed that this problem arises only when i have abdominal problems that is excessive gas, acidity, abdominal distention etc
Posted Fri, 17 Jan 2014 in Urinary and Bladder Problems
Answered by Dr. Chander Mohan Singh 1 hour later
Brief Answer: No Detailed Answer: Hi, I have read your query. Having urge for frequent urination and burning sensation/stinging sensation after urination sometimes according to your age means renal or bladder stone. So get your x-ray abdomen PA view done to rule out renal-calcinosis/ bladder stone Get your ultrasound abdomen done to rule out size of stone in urinary system. Only then your further treatment can be advise. Taking a lot of water simply do not help if stone is of large size. You can take alkylating drugs e.g syrup Di-sodium hydrogen citrate 1.38 gm by discussing it with your Doctor. To avoid gas formation , take less carbohydrate diet , do morning walk daily for 30 mins . I hope you have get your answer. Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor